MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 44MM NO 1; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-441
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: mitch head - 48-4004 v40 0448; cat# unk_shc; lot# fm069282.Std mitch trh cp sz 48/54; cat# mac-9988-4854; lot# fm61631005.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
The customer reported that the patient who had previously been implanted with an exeter mitch combination has been revised.Update: revision left hip patient had very high metal ion levels.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion and abnormal ion level involving an exeter stem was reported.The corrosion event was confirmed via evaluation of the returned device.Abnormal ion level was not confirmed.Method & results: -product evaluation and results: visual inspection: visual inspection of the returned device indicated that the trunnion of the stem has a reddish-brown discoloration.Material analysis: a material analysis was performed and concluded the following: "the abrasive wear seen on the medial surface is consistent with micromotion of the stems polished surface while implanted in the femur with surgical cement.The reddish brown discoloration seen on and near the trunnion is consistent with being a corrosion product.No fractures were seen on the returned stem.No material non-conformances, nor any manufacturing defects were seen on any of the surfaces inspected here." -clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to high metal ions.Visual inspection of the returned device indicated that the trunnion of the stem has a reddish-brown discoloration.A material analysis was performed and concluded the following: "the abrasive wear seen on the medial surface is consistent with micromotion of the stems polished surface while implanted in the femur with surgical cement.The reddish brown discoloration seen on and near the trunnion is consistent with being a corrosion product.No fractures were seen on the returned stem.No material non-conformances, nor any manufacturing defects were seen on any of the surfaces inspected here." further information in the form of pathology reports, revision operation report, and patient history notes are needed to confirm high metal ions in the patient.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The customer reported that the patient who had previously been implanted with an exeter mitch combination has been revised.**update** revision left hip patient had very high metal ion levels.

Brand Name
EXETER V40 STEM 44MM NO 1
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12252692
Report Number0002249697-2021-01299
Device Sequence Number17393854
Product Code JDI
UDI-Device Identifier04546540153302
UDI-Public04546540153302
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2012
Device Model Number0580-1-441
Device Catalogue Number0580-1-441
Device Lot NumberG2113600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer09/07/2022
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date10/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown